Alert archive / Iowa / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Oct 11, 2021, 4:55 PM CDT for Muscatine County, Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2021, 4:55 PM CDT (21:55 UTC)
- Expired
- Oct 11, 2021, 5:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Quad Cities, IA
County Muscatine County, IA
The radar
The Quad Cities radar (KDVN), 59 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
743 WWUS83 KDVN 112155 SPSDVN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Quad Cities IA/IL 455 PM CDT Mon Oct 11 2021 IAZ067-112230- Muscatine- 455 PM CDT Mon Oct 11 2021 ...Thunderstorms capable of producing funnel clouds will affect western Muscatine County... At 453 PM CDT...Thunderstorms capable of producing funnel clouds were located over Nichols, or near Muscatine. LOCATIONS IMPACTED INCLUDE... Nichols, Atalissa, Saulsbury Bridge Campground, Ardon and Cranston. Funnel clouds of this nature are short lived and rarely touch the ground. However, if you notice one approaching the ground, move indoors to a place of safety. The National Weather Service will continue to closely monitor the situation. Please forward reports of funnel cloud sightings to the nearest law enforcement agency for relay to the National Weather Service. LAT...LON 4137 9132 4154 9133 4158 9115 4137 9115 TIME...MOT...LOC 2153Z 017DEG 4KT 4141 9123 $$ Sheets
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Oct 11, 3:30 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Oct 11, 3:30 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 330 PM CDT Mon Oct 11 2021 .SYNOPSIS... Issued at 330 PM CDT Mon Oct 11 2021 Vis satellite shows upper low in far ne MO with the main forcing in the form of a squall line in western IL. Strong shear and CAPE values of 1500 J/kg should be sufficient for a tornado threat as this line moves nne across western/northern IL into this evening. && .SHORT TERM...(This Evening through Tuesday) ISSUED AT 330 PM CDT Mon Oct 11 2021 Tonight: Showers and thunderstorms, some severe in IL, ends later this evening as the upper low tracks to near Milwaukee by midnight. In the wake of the system, northwest winds will bring cooler and drier air into the area. Lows will dip into the 50s. Tuesday: A pleasant day as weak high pressure brings partly to mostly sunny skies. Highs will be in the upper 60s to lower 70s. .LONG TERM...(Tuesday Night through Monday) ISSUED AT 330 PM CDT Mon Oct 11 2021 Key messages: 1) Potent storm system on Wednesday. 2) Dry Thursday. 3) Chance of rain Friday. 4) Very pleasant and rather cool weekend. Tuesday night and Wednesday: Next powerful storm system and deep trough comes out of the Rockies and into the Northern Plains. Strong forcing/strong WAA/Moisture surge will bring widespread rain and scattered thunderstorms to the area. There is a marginal risk for severe storms. May see 1/2 to 1 inch of rain in some spots. Thursday: Dry again across most of the cwa with highs in the 60s. The GFS does want to hang onto small pops in our far se. Friday: Discrepancies galore with the GFS showing another low pressure system coming out of the southern Plains with more widespread rain and a few thundersorms. However, the ECMWF is slower and farther to the southeast, showing a def zone coming across our southeast and eastern counties Friday night. Rather cool with highs in the lower 60s. This weekend into early next week: Nice pleasant and dry stretch of weather with highs in the 60s and lows in the 40s. This is more typical of mid October temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) ISSUED AT 1223 PM CDT Mon Oct 11 2021 A strong low pressure system will move through the area today, providing periods of IFR conditions and showers and thunderstorms. The most extensive thunderstorm coverage and periods of IFR ceilings will affect BRL and MLI through late afternoon. IFR ceilings and at least scattered thunderstorms are likely at DBQ as well. CID is forecast to be prevailing MVFR with periods of showers, but there could be IFR ceilings for at least short periods this afternoon. All sites are then trended to MVFR and then VFR conditions overnight as low clouds gradually exit and winds veer to the west and northwest. VFR conditions are likley for Tuesday morning. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Haase AVIATION...Sheets
Hazardous weather outlook, Oct 11, 3:38 AM CDT, 13 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 338 AM CDT Mon Oct 11 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-120845- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 338 AM CDT Mon Oct 11 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT There is a Slight Risk for severe weather for areas along and east of the Mississippi River today. The main time to expect severe weather will be this afternoon and into the early evening. The main threats will be tornadoes and severe wind gusts, with the hail threat being on the low end. Frequent lightning and heavy rainfall will also accompany the strongest storms. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Showers and thunderstorms are likely on Wednesday. It is too early to determine the risk for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected today. TG/ZU
In the hours before
Special weather statement, Oct 11, 3:01 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
301 PM CDT Mon Oct 11 2021
IAZ089-ILZ024>026-035-112045-
Warren IL-Mercer IL-Henderson IL-McDonough IL-Des Moines IA-
301 PM CDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of northeastern
Henderson, Warren, northeastern McDonough, southeastern Mercer and
eastern Des Moines Counties through 345 PM CDT...
At 300 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rozetta to near Roseville to near New
Philadelphia. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Monmouth and Little York around 320 PM CDT.
Other locations in the path of these storms include Seaton, Aledo,
Burgess and North Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4074 9070 4091 9099 4123 9075 4108 9044
4047 9045
TIME...MOT...LOC 2000Z 214DEG 20KT 4097 9089 4080 9063 4052 9045
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GibbsLocal storm report, Oct 11, 3:02 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 PM CDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HEAVY RAIN 3 NNE CEDAR RAPIDS 42.01N 91.66W
10/11/2021 M1.49 INCH LINN IA TRAINED SPOTTER
SINCE MIDNIGHT.
&&Local storm report, Oct 11, 3:39 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 PM CDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HEAVY RAIN 3 W MOUNT STERLING 40.62N 92.00W
10/11/2021 M1.20 INCH VAN BUREN IA TRAINED SPOTTER
SINCE LAST NIGHT.
&&Local storm report, Oct 11, 3:43 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
343 PM CDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HEAVY RAIN HIAWATHA 42.04N 91.69W
10/11/2021 M2.00 INCH LINN IA PUBLIC
OVER THE PAST 48 HOURS.
&&Local storm report, Oct 11, 4:06 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
406 PM CDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HEAVY RAIN 2 WSW CEDAR RAPIDS 41.96N 91.70W
10/11/2021 M1.50 INCH LINN IA TRAINED SPOTTER
SO FAR.
&&Special weather statement, Oct 11, 4:55 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Quad Cities IA/IL 455 PM CDT Mon Oct 11 2021 IAZ067-112230- Muscatine- 455 PM CDT Mon Oct 11 2021 ...Thunderstorms capable of producing funnel clouds will affect western Muscatine County... At 453 PM CDT...Thunderstorms capable of producing funnel clouds were located over Nichols, or near Muscatine. LOCATIONS IMPACTED INCLUDE... Nichols, Atalissa, Saulsbury Bridge Campground, Ardon and Cranston. Funnel clouds of this nature are short lived and rarely touch the ground. However, if you notice one approaching the ground, move indoors to a place of safety. The National Weather Service will continue to closely monitor the situation. Please forward reports of funnel cloud sightings to the nearest law enforcement agency for relay to the National Weather Service. LAT...LON 4137 9132 4154 9133 4158 9115 4137 9115 TIME...MOT...LOC 2153Z 017DEG 4KT 4141 9123 Sheets
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 8:32 PM CDT | Special Weather Statement | DVN | Keokuk | 43 min |
| Oct 10, 8:51 PM CDT | Special Weather Statement | DVN | Washington | 39 min |
| Oct 10, 9:34 PM CDT | Special Weather Statement | DVN | Johnson | 26 min |
| Oct 10, 10:57 PM CDT | Special Weather Statement | DVN | Jackson | 33 min |
| Oct 10, 11:24 PM CDT | Special Weather Statement | DVN | Johnson | 36 min |
| Oct 11, 12:55 PM CDT | Special Weather Statement | DVN | Lee | 50 min |
| Oct 11, 1:37 PM CDT | Special Weather Statement | DVN | Des Moines | 38 min |
| Oct 11, 5:41 PM CDT | Special Weather Statement | DVN | Johnson | 19 min |
| Oct 11, 6:38 AM CDT | Special Weather Statement | DVN | McDonough | 37 min |
| Oct 11, 10:55 AM CDT | Special Weather Statement | DVN | Hancock | 50 min |
| Oct 11, 11:26 AM CDT | Special Weather Statement | DVN | Hancock | 49 min |
| Oct 11, 3:01 PM CDT | Special Weather Statement | DVN | Mercer, Warren | 44 min |
| Oct 11, 5:12 PM CDT | Tornado Warning | DVN | Putnam | 48 min |
| Oct 11, 5:58 PM CDT | Tornado Warning | DVN | Bureau, Putnam | 47 min |
Nearby
Special Weather Statements in Iowa, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.